MODELING OF SYSTEMS USING ITÔ'S STOCHASTIC DIFFERENTIAL EQUATIONS

  • B. Escobedo-Trujillo
  • J. Garrido-Meléndez
Keywords: Brownian motion, Ito's calculus, Optimal control, Stochastic processes, White noise

Abstract

This paper deals with the modeling of systems subject to random perturbations. The main objective is to compare the experimentally measured trajectories with the solutions of the ordinary diferential equation (ODE) and the stochastic dierential equation (SDE) which model the systems analyzed with the purpose of verify if the SDEs capture the random perturbations and therefore, are more appropriate to describe the phenomena with random noise. To this end,the Ito’s calculus is used and numerical simulations of the SDEs are done in MATLAB using the Euler-Maruyama method. As an application of the SDEs, an optimal investment problem is solved in analytic form by following the standard dynamic programming technique.

Published
2018-06-29
How to Cite
Escobedo-Trujillo, B., & Garrido-Meléndez, J. (2018). MODELING OF SYSTEMS USING ITÔ’S STOCHASTIC DIFFERENTIAL EQUATIONS. Revista Mexicana De Ingeniería Química, 17(3), 1021-1038. https://doi.org/10.24275/uam/izt/dcbi/revmexingquim/2018v17n3/Escobedo
Section
Simulation and control